Alert archive / Texas / Freeze Warnings in 2018

Freeze Warning 4, NWS Midland/Odessa, TX

October 15, 2018

NWS Midland/Odessa, TX issued this freeze warning at Oct 15, 2018, 3:28 PM CDT. It took effect at Oct 15, 2018, 4:00 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2018, 3:28 PM CDT (20:28 UTC)
In effect from
Oct 15, 2018, 4:00 PM CDT
Expired
Oct 16, 2018, 12:00 PM CDT
In force
20 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

684 
WWUS74 KMAF 152028
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
328 PM CDT Mon Oct 15 2018

...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54
CORRIDOR...

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS
AND APACHE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR
GUADALUPE PASS...

.The first widespread light freeze of fall is expected in the
Davis and Apache Mountains overnight. Strong winds will persist
through Guadalupe Pass overnight.

TXZ057-152130-
/O.CAN.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/
Van Horn and Highway 54 Corridor-
Including the city of Van Horn
328 PM CDT Mon Oct 15 2018 /228 PM MDT Mon Oct 15 2018/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
Wind Advisory. 

Winds have fallen below advisory criteria.

$$

TXZ074-161700-
/O.NEW.KMAF.FZ.W.0004.181015T2100Z-181016T1700Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
328 PM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect until noon CDT Tuesday. 

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ258-161300-
/O.EXT.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
228 PM MDT Mon Oct 15 2018

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM MDT TUESDAY...

* TIMING...Until 7 AM MDT Tuesday.

* Winds...Northeast 35 to 45 mph.

* IMPACTS...People driving high-profile vehicles should strongly 
  consider postponing travel through Guadalupe Pass until the 
  winds subside. Below freezing temperatures could harm 
  unprotected vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
3 follow-up statements
541 
WWUS74 KMAF 160453 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
1153 PM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS
AND APACHE MOUNTAINS AND THE FAR NORTHEAST PART OF THE MARFA
PLATEAU...

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR
GUADALUPE PASS...

.The first widespread light freeze of fall is expected in the
Davis and Apache Mountains and in the Marfa area overnight. 
Strong winds will persist through Guadalupe Pass overnight.

TXZ080-161300-
/O.EXA.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/
Marfa Plateau-
Including the city of Marfa
1153 PM CDT Mon Oct 15 2018

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY...

The National Weather Service in Midland/Odessa has issued a
Freeze Warning, which is in effect until noon CDT Tuesday. 

* TEMPERATURE...30 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ074-161300-
/O.CON.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/
Davis/Apache Mountains Area-
Including the cities of Alpine and Fort Davis
1153 PM CDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TUESDAY...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ258-161300-
/O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1053 PM MDT Mon Oct 15 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM MDT TUESDAY...

* TIMING...Until 7 AM MDT Tuesday.

* Winds...Northeast 35 to 45 mph.

* IMPACTS...People driving high-profile vehicles should strongly
  consider postponing travel through Guadalupe Pass until the
  winds subside. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
210 
WWUS74 KMAF 160843
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
343 AM CDT Tue Oct 16 2018

...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS
AND APACHE MOUNTAINS AND THE FAR NORTHEAST PART OF THE MARFA
PLATEAU...

...HIGH WIND WARNING CANCELLED EARLY THIS MORNING FOR GUADALUPE 
PASS...

.The first widespread light freeze of fall is expected in the
Davis and Apache Mountains and in the Marfa area overnight and
Tuesday morning.


TXZ258-160945-
/O.CAN.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
243 AM MDT Tue Oct 16 2018

...HIGH WIND WARNING IS CANCELLED...

High winds are no longer expected at the Guadalupe Pass this
morning.

$$

TXZ074-080-161700-
/O.CON.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/
Davis/Apache Mountains Area-Marfa Plateau-
Including the cities of Alpine, Fort Davis, and Marfa
343 AM CDT Tue Oct 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* TEMPERATURE...28 to 32 degrees.

* IMPACTS...Below freezing temperatures could harm unprotected 
  vegetation, pipes, and pets. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
379 
WWUS74 KMAF 161704
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1204 PM CDT Tue Oct 16 2018

TXZ074-080-161815-
/O.EXP.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/
Davis/Apache Mountains Area-Marfa Plateau-
Including the cities of Alpine, Fort Davis, and Marfa
1204 PM CDT Tue Oct 16 2018

...FREEZE WARNING HAS EXPIRED...

Since temperatures have risen above freezing, the Freeze Warning
has been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 15, 3:27 PM CDT, 1 minute earlier.

Area forecast discussion, Oct 15, 3:27 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
327 PM CDT Mon Oct 15 2018

.DISCUSSION...

What a difference 24 hours makes.  Sfc observations show post-
frontal air dammed up against the higher terrain west and south, w/a
thick blanket of stratus covering all of West Texas and Southeast
New Mexico.  Divid yesterday's highs by two and that's about where
today's will end up.  To the west, WV imagery shows the secondary
upper trough in the process of pinching off over SoCal/AZ, and this
feature will be the genesis of much of the wx here over the next few
days.

Sfc obs/reports indicate FZRA/FZDL at the higher elevations,
currently covered by a Winter Wx Advisory. Models are not real
ambitious on isentropic upglide over the next 24 hrs, keeping better
QPF on the ern fringes of the CWA.  However, enough QPF looks
possible in the advisory area to keep it going.  Although QPFs don't
look to reach advisory criteria, we'll extend it thru 18Z Tue based
on potential impacts alone.

The trough out west will slowly work north to UT by 12Z Thu before
the GFE, as is typical, begins outrunning the other models.
Regardless, this will leave the region under SW flow aloft, which
will keep a window open for rain into the weekend as the cut-off low
redevelops over nrn Baja.  Dirty ridging tries to develop over the
area into next week, but temps should stay well-below normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     37  46  42  50 /  40  50  40  50
Carlsbad                       39  48  43  52 /  10  30  20  30
Dryden                         41  50  45  55 /  50  70  50  60
Fort Stockton                  35  46  40  49 /  40  50  40  60
Guadalupe Pass                 27  41  34  46 /  10  30  20  30
Hobbs                          35  47  41  50 /  20  30  20  40
Marfa                          34  44  37  49 /  30  40  20  40
Midland Intl Airport           38  46  42  51 /  30  50  30  50
Odessa                         37  47  41  51 /  30  50  30  50
Wink                           40  49  44  53 /  20  40  20  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Winter Weather Advisory until noon MDT Tuesday for Guadalupe
     Mountains of Eddy County.

TX...High Wind Warning until 7 AM MDT Tuesday for Guadalupe Mountains.

     Winter Weather Advisory until 1 PM CDT /noon MDT/ Tuesday for
     Davis/Apache Mountains Area-Guadalupe Mountains-Pecos-Van
     Horn and Highway 54 Corridor.

     Freeze Warning until noon CDT Tuesday for Davis/Apache Mountains
     Area.

&&

67/44
Hazardous weather outlook, Oct 15, 2:24 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
224 PM CDT Mon Oct 15 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
224 PM CDT Mon Oct 15 2018 /124 PM MDT Mon Oct 15 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Light freezing rain and freezing drizzle are possible across the
Guadalupe, Delaware, Davis and Apache Mountains this afternoon and
tonight.  A Winter Weather Advisory is in effect for these areas.

Freezing temperatures will affect the Davis Mountains tonight.
Therefore, a Freeze Warning is in effect there.

High winds will continue through Guadalupe Pass this afternoon and
tonight, therefore a High Wind Warning remains in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Freezing rain and freezing drizzle are expected to affect the
Guadalupe, Delaware, Davis and Apache Mountains Tuesday morning.
Therefore a Winter Weather Advisory remains in effect through Tuesday
morning.

High wind will continue though Guadalupe Pass through Tuesday
morning, as will a High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 9:50 PM CDTSpecial Weather StatementMAFTerrell25 min
Oct 15, 3:54 AM CDTWinter Weather AdvisoryMAFPecos32 hr

Nearby

Freeze Warnings in Texas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.